MAUDE Adverse Event Report: SYNTHES GMBH PROTECT SLEEVE 12/8 L18812.0MM/8.0MM PROTECTION SLEEVE 188MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH PROTECT SLEEVE 12/8 L18812.0MM/8.0MM PROTECTION SLEEVE 188MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.010.063
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in germany as follows: it was reported that on february 15, 2024, there was a defect with the in the lfn (lateral femoral nail) expert instruments.The internal thread of the recoil adaptor or thread of the recoil dome on the left-hand side does not correspond correctly.The drill sleeve for the proximal locking screw appears to have a degree, which means that it can no longer be pushed correctly through the insertion handle onto the bone.The surgery was completed successfully with no delay.The patient outcome was reported to be good.This report involves one unk - guides/sleeves/aiming: sleeve.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d1, d2a, d2b, d3, d4, g4 ¿ 510k: this report is for an unknown guides/sleeves/aiming: sleeve /unknown lot.Part and lot numbers are unknown; udi number is unknown.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Part: 03.010.063, lot: 1878931, manufacturing site: werk hagendorf, supplier: na, release to warehouse date: 23 apr 2008, expiration date: na.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation did not reveal any evidence to confirm the unable to assemble condition of the device 03.010.063, protect sleeve 12/8 l188.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the device 03.010.063, protect sleeve 12/8 l188 would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This report is for one (1) 12.0mm/8.0mm protection sleeve 188mm.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h4, h6 investigation summary: visual analysis of the returned sample revealed that protect sleeve 12/8 l188 has no visual damage that can be attributable to an assemble issue.A dimensional inspection was not performed due to it is not applicable to the complaint condition.A functional test was performed with the mating device aim-arm f/lfn, and it fits correctly, it was assembled and disassemble and works as intended.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the device was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PROTECT SLEEVE 12/8 L18812.0MM/8.0MM PROTECTION SLEEVE 188MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF
im bifang 6
hägendorf CO 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18826475
Report Number8030965-2024-03130
Device Sequence Number3047684
Product Code LXH
UDI-Device Identifier07611819760905
UDI-Public(01)07611819760905
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.063
Device Lot Number1878931
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer03/05/2024
03/19/2024
04/15/2024
05/16/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date03/05/2024
04/02/2024
05/10/2024
05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIM-ARM F/LFN; CONNEC L141 F/INSERTION HANDLE; INSERT-HANDLE F/EXPERT TN+FN; UNK - GUIDES/SLEEVES/AIMING; UNK - GUIDES/SLEEVES/AIMING: AIMING ARM; UNK - NAIL INSERTION HANDLES
Patient SexUnknown